Return to the Health Forum | Post a Follow-Up

 o
Birth Control Weight Gain

Posted by nike (My Page) on
Tue, Apr 24, 07 at 3:06

I know that one of the side effects from starting a new birth control pill is weight gain. My question is that I seem to mess up on the pill a lot and have to clear it all out of my system before restarting it again and was wondering if one tended to gain the first time they went on the drug if it would happen each time they had taken a break (a week to four weeks) and restarted the pill if they would gain more weight again.

I also sometimes take a break from the pill for a couple of months each year just to clean out my system.

Just wondering...


Follow-Up Postings:

 o
RE: Birth Control Weight Gain

The usual weight gain because of BC pills is due to water retention. It's the same sort of gain that women who or not on The Pill get just before their periods. Stop the pills for a length of time and the weight (and water) goes away.

However, sometimes, it's easier to blame it on the Pill than it is to admit that you have just been eating too many goodies. This is usually what happens.

If you find yourself gaining, don't wait until you have several pounds to lose. Get on a better meal plan NOW, not later!


 o
RE: Birth Control Weight Gain

"My question is that I seem to mess up on the pill a lot and have to clear it all out of my system before restarting it again and was wondering if one tended to gain the first time they went on the drug if it would happen each time they had taken a break (a week to four weeks) and restarted the pill if they would gain more weight again."

I'm going to say no to this. Generally the weight gain shouldnt be that much either.Between 5-10 pounds.When I was on the pill I gained a few pounds,but mostly in my breasts,so no complaints there!


 o
RE: Birth Control Weight Gain

I know you didn't ask this, but if you are having that much trouble keeping on a schedule with your BC, have you thought about depo-provera shots instead? They are once every 90 days, a simple injection. Extra added bonus: most women stop menstrating entirely- no PMS, no bleeding, no bloating, no mood changes. I've been on it for several years now and really am happy with it. I did gain some weight at first, about 10 pounds (also mostly in upper body), but I also had gone back to school at same time, which meant working less and sitting on my behind more (I was a vet tech and on my feet all day). I give myself my injection and save myself a trip to the doctor. But my health insurance covers the entire cost, including the doctor visits if I wanted to do that. I had a co-pay for birth control pills. The pills didn't help my anemia, fainting or vomiting during my period. Since I don't get a period anymore, I don't have those problems. Just a thought. Nobody had told me about Depo-provera; I had to ask about it. Check with your doctor about advserse effects if you are interested. People with certain conditions shouldn't take it.


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Health Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here